Pennsylvania, 2009

Winter Storm and Winter Weather in Pennsylvania, December 8 to 9, 2009

December 8 to 9, 2009 · NWS PHI · 8 events in 8 counties and zones

A winter storm brought heavy snow and freezing rain to the Poconos and an accumulating snow to the Lehigh Valley before it changed to sleet and then rain. Accumulations averaged around 6 inches in the Poconos, 2 to 6 inches in the Lehigh Valley and around an inch in the northern Philadelphia suburbs and Berks County.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A winter storm brought heavy snow and freezing rain to the Poconos and an accumulating snow to the Lehigh Valley before it changed to sleet and then rain. Accumulations averaged around 6 inches in the Poconos, 2 to 6 inches in the Lehigh Valley and around an inch in the northern Philadelphia suburbs and Berks County. Ice accretions in the higher terrain of the Poconos averaged around one-third of an inch.

Snow began during the late evening of the 8th as far south as the northern Philadelphia suburbs and Berks County. As warmer air moved north, the snow changed to rain by around 3 a.m. EST in the northern Philadelphia suburbs and Berks County and around 4 a.m. EST in the Lehigh Valley. During the transition in the Lehigh Valley, some sleet occurred. The snow changed to rain in the valleys and freezing rain in the higher terrain of the Poconos around 6 a.m. EST. In the higher terrain of the Poconos, precipitation changed to all rain around 9 a.m. EST. The rain ended by Noon EST on the 9th.

Schools were closed in Monroe County. Most schools had two hour delayed openings in Carbon County and the Lehigh Valley. The heavy wet snow caused spotty power outages in Carbon County.

Specific snowfall included 7.0 inches in Tobyhanna (Monroe County), 6.0 inches in Pocono Summit (Monroe County), 5.7 inches in Glendon (Northampton County), 5.0 inches in Lake Harmony (Carbon County), 4.9 inches in Lehighton (Carbon County), 3.0 inches in Springtown (Bucks County), 2.9 inches at the Lehigh Valley International Airport, 1.5 inches in Tatamy (Northampton County), 0.6 inches in Glenmoore (Chester County), 0.5 inches in Hamburg (Berks County) and 0.4 inches in Fleetwood (Berks County). Ice accretions in the Poconos were less than one quarter of an inch.

The winter storm was caused by a strong surge of relatively warmer and more moist air above a surface warm front associated with an intense low pressure system that moved through the Great Lakes. A weaker low pressure system formed on the warm frontal boundary early in the morning of the 9th near the Virginia and North Carolina border. This slowed the advance of milder air into the higher terrain locations.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 8, 9:06 PM EST, 54 minutes earlier.

Area forecast discussion, Dec 8, 9:06 PM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
906 PM EST TUE DEC 8 2009

.SYNOPSIS...
HIGH PRESSURE WILL MOVE OFF THE COAST TONIGHT AND ALLOW A LARGE AREA
OF LOW PRESSURE TO RACE IN FROM THE MID WEST. THE LOW WILL REACH
ILLINOIS AFTER MIDNIGHT AS A SECONDARY LOW FORMS ALONG THE DELMARVA.
THE LOWS WILL MOVE IN TANDEM SPREADING A MIXTURE OF PRECIPITATION
INTO THE FAR NORTHERN ZONES AND RAIN ELSEWHERE. THE MIXED
PRECIPITATION WILL CHANGE TO ALL RAIN AND THEN THE REGION WILL
SEE WIDESPREAD HEAVY RAINS ON WEDNESDAY INTO WEDNESDAY EVENING.
THE ENTIRE SYSTEM MOVES OFFSHORE WITH GUSTY COOL WESTERLY WINDS
BRINGING SOME OF THE COLDEST TEMPERATURES OF THE SEASON.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
SINCE OCTOBER THERE HAS BEEN 9 STORMS STRONG ENOUGH TO PRODUCE GALE
FORCE WINDS AFFECT THE AREA. AND, WERE LOOKING AT ANOTHER ONE
MOVING IN. ITS A PRETTY NICE DAY OUT THERE TODAY AND WE ARE JUST A
SMALL PART OF THE COUNTRY FROM THE ROCKIES TO THE EAST COAST WITH
SUNNY SKIES. TEMPERATURES MEANWHILE ARE A LITTLE BELOW THE NORMAL
BUT THE WINDS ARE LIGHT AND IT DOESNT FEEL THAT BAD. HOWEVER,
THIS TIME TOMORROW, IT WILL BE DOWNRIGHT DRIPPING WET AND WINDY.
AS HIGH PRESSURE MOVES OFF THE COAST THE LARGE MID WEST STORM IS
RACING TO THE NORTHEAST AND WILL SPREAD A SHIELD OF MIXED
PRECIPITATION TO THE REGION BEGINNING AFTER SUNDOWN TONIGHT. IN
THE COLDER AREAS TO THE NORTH, THERE WILL A MIXTURE OF SNOW SLEET
AND POSSIBLY SOME FREEZING RAIN BUT THE FREEZING RAIN WOULD BE
LESS THAN A TENTH OF AN INCH. HOWEVER, THAT IS ENOUGH TO CAUSE
SOME PROBLEMS ON THE ROADS FOR THOSE OUT TONIGHT SO THE WINTER
WEATHER ADVISORY WILL CONTINUE AS A CALL TO ACTION. TEMPERATURES
IN THE COLDEST AREAS AS OF 2 PM ARE IN THE MID 30S IN THE POCONOS
AND UPPER 30S FAR NORTHWEST NEW JERSEY. THE MIXED PRECIPITATION IS
GOING TO CHANGE TO RAIN BUT IN THE INTERIM THERE MAY BE 3 TO 4
INCHES IN THE FAR NORTHWEST AND UP TO 1 TO 3 INCHES IN THE LEIGH
VALLEY. TEMPERATURES STARTING OUT TONIGHT WILL BE IN THE MID 20S TO
UPPER 30S THEN RISE.

FOR THIS FORECAST PACKAGE, THE WINTER WEATHER ADVISORY WILL REMAIN
UP AND WE HAVE ISSUED A FLASH FLOOD WATCH FOR ALL 34 COUNTIES, WHICH
IS SOMETHING I HAVENT DONE FOR QUITE SOME TIME.

&&

.SHORT TERM /WEDNESDAY NIGHT/...
BEFORE THE DAY BEGINS ON WEDNESDAY, THE WINDOWS NEAR THE COAST WILL
PROBABLY BE RATTLING FROM THE SOUTHEAST TO SOUTH WINDS THAT WILL REACH
40 TO 45 MPH ESPECIALLY ON THE BARRIER ISLANDS. THIS IS IN
RESPONSE TO THE SECONDARY LOW THAT WILL FORM ON THE COAST AND THEN
BEGIN A MOVE TO THE NORTHEAST DURING THE DAY WEDNESDAY. THE WINDS
UP AT 5,000 FT WILL BE BLOWING AT HURRICANE FORCE BUT THE WARM AIR
MOVING IN ALOFT WILL PREVENT THE STRONGEST WINDS FROM TRANSLATING
TO THE SURFACE. THIS IS SOMETHING WE SEE QUITE OFTEN IN THE FALL
AND WINTER TIME BUT THEY CAN BE BROUGHT DOWN WITH CONVECTION OR A
LINE OF THUNDERSTORMS BUT WE ARE NOT EXPECTING THAT AT THIS TIME.
BY WEDNESDAY NIGHT WE WILL SEE A TURN OF EVENTS WHERE THE RAIN
TAPERS OFF AND ENDS AND CHANGES OVER TO SNOW SHOWERS IN SOME AREAS
AS THE COLD BACKLASH FROM THE STORM SWEEPS ACROSS THE REGION.
WINDS WILL STAY GUSTY THROUGHOUT THE NIGHT. THE COLD AIR MASS WITH
ITS LONG ARM STRETCHING TO THE ARCTIC REGION SWEEPS DOWN THROUGH
THE NORTHERN PLAINS AND MODIFIES AS IT TURNS EAST ACROSS THE MID
ATLANTIC REGION. WE REMAIN IN THE SWEEPING CYCLONIC FLOW INTO
FRIDAY BEFORE GAINING A SEMBLANCE OF A ZONAL FLOW. THE ZERO LINE
AT 80H WILL BE FROM NORTHERN CALIFORNIA ACROSS THE COUNTRY TO
NORTH CAROLINA.

TEMPERATURES THROUGH THIS PERIOD START OFF ABOVE NORMAL BUT THEN
QUICKLY FALL BELOW NORMAL WITH SOME OF THE COLDEST TEMPERATURES SO
FAR THIS SEASON THAT WILL RANGE FROM NEAR 10 IN THE POCONOS AT
NIGHT TO 21 IN THE DELMARVA REGION.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL REMAIN IN CONTROL FOR THE END OF THE WEEK AND THE
EARLY PART OF THE WEEKEND. MEANWHILE, LOW PRESSURE ORIGINATING IN
THE GULF OF MEXICO, WILL MOVE EASTWARD, EVENTUALLY MOVING UP THE MID
ATLANTIC COAST. THIS SYSTEM WILL BRING MIXED PRECIPITATION TO THE
REGION STARTING EARLY SUNDAY MORNING AND CONTINUING THROUGH THE DAY.
A LOW WELL TO OUR NORTH WILL DRAG A COLD FRONT ACROSS THE REGION
SUNDAY. THIS FEATURE WILL HELP TO PUSH THE COASTAL LOW WELL OFFSHORE
AND OUT OF THE REGION FAIRLY QUICKLY. HIGH PRESSURE WILL THEN BUILD
INTO THE REGION FROM THE NORTHWEST  FOR MONDAY AND MOST OF TUESDAY.
ANOTHER GULF SYSTEM IS THEN EXPECTED TO DEVELOP AND MOVE TOWARDS THE
REGION FOR TUESDAY NIGHT INTO WEDNESDAY.

TEMPERATURES ARE DEFINITELY GOING TO FEEL MORE LIKE DECEMBER OVER
THE NEXT WEEK WITH HIGHS STAYING IN THE UPPER 30S TO LOWER 40S IN
MOST PLACES. LOWS ARE GOING TO BE QUITE COLD AS THEY STAY MAINLY IN
THE 20S, WITH TEENS LIKELY IN THE FAR NORTHERN AREAS.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A SIGNIFICANT LOW PRESSURE SYSTEM WILL APPROACH FROM THE WEST
TONIGHT WITH A SECONDARY LOW MOVING UP FROM THE SOUTH LATE
TONIGHT. THESE SYSTEMS WILL BRING DEEP MOISTURE TO THE AREA ON A
DECENT ERLY FLOW. CONDITIONS WILL DETERIORATE BELOW VFR BY
MIDNIGHT AND THEN QUICKLY GO IFR AFTER THAT. A FEW HOURS OF
SNOW/SLEET MAY OCCUR AT ALL SITES EXCEPT KACY AND KMIV, WITH THE
GREATEST CHANCES FARTHER NORTH,. OTHERWISE, RAIN CAN BE EXPECTED
TO OVERSPREAD THE REGION THROUGHOUT THE DAY WEDNESDAY. EAST WINDS
WILL BE 10 TO 20 KNOTS LATER TONIGHT AND EARLY WED.

THE LOW WILL PASS TO THE NORTH WED AND ONCE THE WARM FRONT GOES BY
LATE MORNING...E TO SE WINDS WILL SWING AROUND TO SW AND REMAIN
GUSTY. IMPROVING CIGS/VSBYS WILL OCCUR ONCE THE WINDS VEERS TO SW.

OUTLOOK...
VFR CONDITIONS ARE ANTICIPATED FOR WEDNESDAY NIGHT THROUGH SATURDAY.

&&

.MARINE...
GALE WARNINGS CONTINUE FOR ALL OF THE WATERS FROM EARLY WEDNESDAY
MORNING THROUGH THURSDAY EVENING AS A DEEP STORM SYSTEM AFFECTS
THE WATERS. EAST WINDS WILL INCREASE TONIGHT AND PERSIST INTO
WEDNESDAY MORNING. A WARM FRONT WILL CROSS THE AREA DURING
WEDNESDAY AND WINDS WILL VEER TO SW BEHIND IT. WHILE WINDS MAY
DECREASE BELOW GALES FOR AWHILE WED...STRONG WINDS WILL RETURN BY
WED EVENING AND LAST INTO THU AS THE LOW TO THE NORTH CONTINUES TO
DEEPEN AND COLDER AIR ARRIVES OVER THE AREA.

WINDS AND SEAS WILL DECREASE FRIDAY AND FAIRLY QUITE CONDITIONS ARE
EXPECTED SAT. ANOTHER LOW MOVING OFFSHORE TO THE SOUTH MAY CAUSE
WINDS AND SEAS TON INCREASE OVER THE SOUTHERN WATERS ON SUNDAY.

&&

.HYDROLOGY...
SO, WITH THE WIND WILL COME THE RAIN AND IT WILL TURN HEAVY AT TIMES
TO START THE DAY AND WORK ITS WAY NORTHEAST THROUGH THE ENTIRE FORECAST
REGION BEFORE TAPERING OFF DURING THE AFTERNOON. THE AMOUNTS, IN AN
ALREADY SOGGY ENVIRONMENT, HAVE PROMPTED A FLASH FLOOD WATCH FOR THE
ENTIRE AREA. THIS WILL BE A WIDESPREAD HEAVY RAIN EVENT AND WERE EXPECTING
TWO INCHES WITH SOME ISOLATED THREE INCH AMOUNTS. THIS WILL CAUSE STREET
AND HIGHWAY FLOODING AND CAUSE SOME SMALLER STREAMS TO RISE TO THEIR
CAUTIONARY STAGE AND SOME MAY EVEN REACH THEIR FLOOD STAGE. THE MORNING
RUSH HOUR COULD BE PROBLEMATIC AT LEAST TOWARD THE END OF IT AS SOUTHERN
END OF THE REGION EXPERIENCES THE HEAVIEST RAIN FIRST. THAT IS THOSE
AREAS FROM 95 OUT OF BALTIMORE TO PHILADELPHIA WILL SEE THE MORNING
RUSH PROBLEMS WHEREAS AREAS NORTH OF PHILADELPHIA UP INTO NORTH JERSEY
AND THE LEIGH VALLEY WILL CATCH THE RAIN TOWARD THE EVENING RUSH HOUR.

AS YOU KNOW THE GROUND IS SATURATED AND IF YOU HAPPEN TO BE NEAR A
SMALL STREAM OR CREEK BE PREPARED TO TAKE ACTION IN THE EVENT WE
UPGRADE THE FLASH FLOOD WATCH TO A WARNING OR TWO.

&&

.TIDES...
EAST TO SOUTHEAST WINDS WILL STRENGTHEN TONIGHT AS THE STORM SYSTEM
APPROACHES. AT THIS POINT...THE PROGRESSIVE NATURE OF LOW AND FRONTS
SHOULD LIMIT ANY STORM SURGE INTO A SHORT TIME WINDOW PEAKING AROUND
DAWN ON WED. THE SSE AND A LOCAL STUDY INDICATE THAT ABOUT 1 FOOT
(EXTRA) COULD OCCUR WITH THE HIGH TIDE EARLY WED AFTERNOON... BUT
THIS SHOULD NOT BE ENOUGH TO CAUSE COASTAL FLOODING PROBLEMS.
FORTUNATELY WE ARE IN A FAVORABLE POINT IN THE LUNAR CYCLE. BLOWOUT
TIDES MAY DEVELOP WITH THE STRONG WEST WINDS ON THU. WE WILL MONITOR
THIS TONIGHT AND WED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 7 AM EST WEDNESDAY FOR PAZ061-
     062.
     FLASH FLOOD WATCH FROM 4 AM EST WEDNESDAY THROUGH WEDNESDAY
     AFTERNOON FOR PAZ054-055-060>062-067>071.
     WINTER WEATHER ADVISORY FROM 1 AM TO 10 AM EST WEDNESDAY FOR
     PAZ054-055.
NJ...WINTER WEATHER ADVISORY UNTIL 7 AM EST WEDNESDAY FOR NJZ007-
     008.
     FLASH FLOOD WATCH FROM 4 AM EST WEDNESDAY THROUGH WEDNESDAY
     AFTERNOON FOR NJZ001-007>010-012>027.
     WINTER WEATHER ADVISORY FROM 1 AM TO 10 AM EST WEDNESDAY FOR
     NJZ001.
DE...FLASH FLOOD WATCH FROM 4 AM EST WEDNESDAY THROUGH WEDNESDAY
     AFTERNOON FOR DEZ001>004.
MD...FLASH FLOOD WATCH FROM 4 AM EST WEDNESDAY THROUGH WEDNESDAY
     AFTERNOON FOR MDZ008-012-015-019-020.
MARINE...GALE WARNING FROM 3 AM WEDNESDAY TO 6 PM EST THURSDAY FOR
     ANZ430-431-450>455.

&&

SYNOPSIS...EBERWINE
NEAR TERM...EBERWINE
SHORT TERM...EBERWINE
LONG TERM...MEOLA
AVIATION...MEOLA/OHARA
MARINE...OHARA
HYDROLOGY...EBERWINE/KRUZDLO
TIDES/COASTAL FLOODING...OHARA
Hazardous weather outlook, Dec 8, 3:45 PM EST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 PM EST TUE DEC 8 2009

NJZ007-008-PAZ061-062-092045-
WARREN-MORRIS-LEHIGH-NORTHAMPTON-
345 PM EST TUE DEC 8 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 AM
EST WEDNESDAY...
...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   FLASH FLOOD WATCH.

SNOWFALL AMOUNTS WILL RANGE FROM 1 TO 3 INCHES AND THERE MAY ALSO BE
A TENTH OF AN INCH OF ICE FROM A PERIOD OF FREEZING RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   FLASH FLOOD WATCH.

RAINFALL AMOUNTS WILL RANGE FROM ONE TO TWO INCHES WITH ISOLATED
AMOUNTS OF THREE INCHES WHICH WILL CAUSE HIGHWAY AND STREET
FLOODING AND MAY IMPACT SMALL CREEKS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-PAZ054-055-092045-
SUSSEX-CARBON-MONROE-
345 PM EST TUE DEC 8 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST
WEDNESDAY...
...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   FLASH FLOOD WATCH.

SNOWFALL AMOUNTS WILL RANGE FROM 2 TO 4 INCHES AND THERE MAY ALSO
BE A TENTH OF AN INCH OF ICE FROM A PERIOD OF FREEZING RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   FLASH FLOOD WATCH.

RAINFALL AMOUNTS WILL RANGE FROM ONE TO TWO INCHES WITH ISOLATED
AMOUNTS OF THREE INCHES WHICH WILL CAUSE HIGHWAY AND STREET
FLOODING AND MAY IMPACT SMALL CREEKS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>025-027-PAZ060-
067>071-092045-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
BERKS-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
345 PM EST TUE DEC 8 2009

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

RAINFALL AMOUNTS WILL RANGE FROM ONE TO TWO INCHES WITH ISOLATED
AMOUNTS OF THREE INCHES WHICH WILL CAUSE HIGHWAY AND STREET
FLOODING AND MAY IMPACT SMALL CREEKS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-092045-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
345 PM EST TUE DEC 8 2009

...GALE WARNING IN EFFECT FROM 3 AM WEDNESDAY TO 6 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-092045-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
345 PM EST TUE DEC 8 2009

...GALE WARNING IN EFFECT FROM 3 AM WEDNESDAY TO 6 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 winter weather, 2 winter storm. Local standard time, as filed.

Winter Weather, Berks

When
December 8, 10:00 PM EST to December 9, 3:00 AM EST
Where
Berks forecast zone
Reported by
CoCoRaHS
Coordinates
40.416, -75.926 (the zone’s center; the record gives no point)

Winter Weather, Lehigh

When
December 8, 10:30 PM EST to December 9, 4:00 AM EST
Where
Lehigh forecast zone
Reported by
CoCoRaHS
Coordinates
40.613, -75.592 (the zone’s center; the record gives no point)

Winter Weather, Northampton

When
December 8, 10:30 PM EST to December 9, 4:00 AM EST
Where
Northampton forecast zone
Reported by
CoCoRaHS
Coordinates
40.754, -75.307 (the zone’s center; the record gives no point)

Winter Weather, Chester

When
December 8, 11:00 PM EST to December 9, 3:00 AM EST
Where
Chester forecast zone
Reported by
CoCoRaHS

Winter Weather, Montgomery

When
December 8, 11:00 PM EST to December 9, 3:00 AM EST
Where
Montgomery forecast zone
Reported by
CoCoRaHS

Winter Weather, Bucks

When
December 8, 11:00 PM EST to December 9, 3:00 AM EST
Where
Bucks forecast zone
Reported by
CoCoRaHS

Winter Storm, Carbon

When
December 8, 11:00 PM EST to December 9, 9:00 AM EST
Where
Carbon forecast zone
Reported by
Trained Spotter
Coordinates
40.918, -75.709 (the zone’s center; the record gives no point)

Winter Storm, Monroe

When
December 8, 11:00 PM EST to December 9, 9:00 AM EST
Where
Monroe forecast zone
Reported by
Trained Spotter
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2009Every state in 2009This day in weather historyWarnings in Pennsylvania, December 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 202447, 202451, 202452, 202448, 202449, 202450, 202453, 202454.